MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ALL POLY PAT COMP PRLG 32 DIA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ALL POLY PAT COMP PRLG 32 DIA; PROSTHESIS, KNEE
Catalog Number 00597206632
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Arthrofibrosis (4885)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis, as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee arthroplasty.Subsequently, the patient was experiencing pain and failed to progressively increase range of motion as expected with physical therapy.Approximately 6 weeks post implantation, a manipulation under anesthesia was completed with lysis of adhesions and successful return to an appropriate degree of range of motion.All initial components were retained.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10; h11: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: during a follow-up office visit and pre-op evaluation for manipulation under anesthesia (mua), the patient reported sharp intermittent right knee pain rated 8/10.Examination showed the incision was clean, dry, and healing without drainage or erythema, with swelling decreasing.Alignment was normal, but range of motion (rom) was limited to 12¿70 degrees with extreme pain, and physical therapy had only achieved 75 degrees of flexion after 2¿3 sessions; mua was planned for the following day.Six weeks post-op, the patient underwent mua under general anesthesia due to limited improvement in rom.The knee was stiff at 70 degrees with a firm endpoint, but manipulation increased flexion to 105 degrees with gravity and 110 degrees with moderate pressure, with full extension achieved using moderate force.Lysis of adhesions was noted with soft popping sounds, and a right femoral nerve block was administered post-procedure.The patient tolerated the procedure well, recovered in stable condition, was discharged home with instructions for weight bearing as tolerated using a walker, pain management with medication and ice, and to begin physical therapy.A definitive root cause cannot be determined.This compliant can be confirmed based on the medical records provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; e1; g3; g6; h1; h2; h6.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was seen at a follow-up/pre-op visit, reporting sharp intermittent right knee pain rated 8/10.The incision was clean, dry, and healing without drainage or erythema, swelling was improving, and alignment appeared normal.Range of motion remained severely limited at 12¿70° with extreme pain, and pt reported only 75° flexion after several sessions, leading to a plan for manipulation under anesthesia (mua).Six weeks post-op, the patient underwent mua due to persistent limited rom (~70°).Under general anesthesia, stiffness was encountered at 70°, but manipulation achieved 105° flexion with gravity and 110° with moderate pressure, with full extension gained using firm force; soft popping consistent with lysis of adhesions was noted.A right femoral nerve block was administered, the patient recovered in stable condition, and was discharged home with wbat using a walker, pain control measures, and instructions to begin pt.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ALL POLY PAT COMP PRLG 32 DIA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21925742
Report Number0001822565-2025-01185
Device Sequence Number19854852
Product Code JWH
UDI-Device Identifier00889024215207
UDI-Public(01)00889024215207(17)210831(10)63432275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Catalogue Number00597206632
Device Lot Number63432275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer09/02/2025
11/20/2025
12/11/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date09/08/2025
12/08/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight99 KG